Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Lamictal rash. No prob with care katia

Posted by Barbara Cat on July 28, 2003, at 11:00:54

In reply to Re: Good article, Fluffers! Barbara Cat, posted by katia on July 28, 2003, at 2:17:57

Katia,
The serious rash, Stevens Jacobsen rash, is very rare and only happens when one raises lamictal too quickly. Some slight rash may occur but it is rarely a problem and goes away. The true rash is unmistakable with blisters, fever and chills, and rarely develops in some very susceptible persons at too high a dosage. Problems can be prevented by raising dosage by 12.5mg a week until desired level, usually 100-200mg (but many are on higher). One caveat is that Depakote can raise blood levels of lamictal and there's caution about combining the two at the usual therapeutic dosages.

I've recently developed a very annoying whole body itch. I only yesterday, after surfing the web, found out this sometimes happens when lamictal is raised. I forgot about the slow titration and went up 25mg in one week. If it doesn't subside soon I'll go back down 25mg, see how I feel, and raise it sloooooowly if needed. I don't feel anything is getting damaged or compromised, especially when you consider the damage stress and depression can do.

All of these mood meds have their price, some with side effects much worse than others. Lamictal is by far the most benign I've encountered as long as you have patience with the dosage increase. If you're really concerned about the rash, you can titrate even slower than 12.5mg a week. If you can have the patience to do this (sometimes we just want to feel better NOW), the rash should truly be very low on your priority of concerns. - Barbara
>
> Fluffers and Barb,
> god, I just looked at the website on that rare rash that can form from either Depakote and/or Lamictal. It's almost put me off trying either one now. really. It scared the **** out of me. I almost wish I hadn't seen that web site. It's on another link/thread. I'm really really worried about this. Do you know the statistics? I feel very disheartened now - like dep. and lam. are no longer choices for me and i'll be like this forever. Those rashes seem incomprehensible to live through. Any comments?
> Fluffy, I haven't read that article yet, but will.
> katia


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Barbara Cat thread:9730
URL: http://www.dr-bob.org/babble/20030728/msgs/246136.html